Flash Flood, Venango
- When
- August 7, 8:45 PM EST to 9:30 PM EST
- Where
- Venango County, Nickleville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
Route 38 near Nickleville closed by flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 7, 12:50 PM EST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 150 PM EDT THU AUG 7 2003 EARLY ZONE ISSUANCE SINCE WE ARE GOING WITH FFA TIL 10 PM THIS EVENING FOR MUCH OF THE CWA. CELLS FORMING WITH HEAVY RAIN AND ARE NEARLY STATIONARY. LOCKED IN PATTERN WITH UPPER TROUGH TO OUR WEST THROUGH THE WEEKEND AT LEAST. NOT MUCH CHANGE TO THIS FORECAST OVER THE PAST ONE. PIT 64 80 65 79 / 60 40 40 40 HLG 64 79 65 78 / 60 40 40 40 MGW 63 80 66 78 / 60 30 30 40 ZZV 63 80 66 78 / 60 30 30 40 PHD 63 80 66 78 / 60 30 30 40 FKL 61 77 63 75 / 40 40 40 40 DUJ 61 77 63 75 / 40 40 40 40 LBE 62 77 64 76 / 60 40 40 40 BTP 63 78 65 77 / 50 40 40 40 IDI 61 77 63 75 / 40 40 40 40 ODM 58 78 59 69 / 70 50 50 40 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ013>014...PAZ020>021...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO REACH SEVERE LEVELS...ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVING AND CONTAIN HEAVY RAIN. BECAUSE OF THIS...FLOODING WILL BE A THREAT TODAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... SHOWER AND THUNDERSTORM ACTIVITY IS EXPECT THROUGH THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
744 PM EDT THU AUG 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM NEW CASTLE PA FLASH FLOODS
08/07/03 LAWRENCE NUMEROUS ROADS AND
BASEMENTS FLOODED. REPORTED
BY SKYWARN SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
757 PM EDT THU AUG 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0747 PM NEW CASTLE PA .75 INCH HAIL
08/07/03 LAWRENCE REPORTED BY
PUBLICPAZ015-080130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 757 PM EDT THU AUG 7 2003 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN IN CLARION COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS NORTHERN CLARION COUNTY. THE STORMS EXTENDED FROM TURKEY CITY, THROUGH SHIPPENVILLE AND LUCINDA, TO LEEPER. THESE SLOW MOVING THUNDERSTORMS WERE DRIFTING TO THE NORTH AT JUST 5 MPH, AND COULD DUMP 1.5 TO 2.0 INCHES OF RAIN IN JUST ONE HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. ALSO, FREQUENT LIGHTNING IS A THREAT, SO TAKE COVER INDOORS. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
OHZ041-080130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 827 PM EDT THU AUG 7 2003 ...VERY HEAVY RAINFALL IN NORTHEAST COLUMBIANA COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR ESTIMATES AND SKYWARN SPOTTER REPORTS INDICATE THAT UP TO 1.50 INCHES OF RAIN HAS FALLEN IN THE PAST 90 MINUTES. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. RADAR SHOWS THAT THE THUNDERSTORMS ARE WEAKENING, SO THE RAIN AND RUNOFF SHOULD SOON END. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
PAZ008-009-080230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 833 PM EDT THU AUG 7 2003 ...STRONG THUNDERSTORM WITH VERY HEAVY RAIN MOVING THROUGH FOREST AND VENANGO COUNTIES... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM NEAR KENNERDALE IN VENANGO COUNTY, THROUGH COAL HILL, TO MARIENVILLE IN FOREST COUNTY. THESE SLOW MOVING THUNDERSTORMS COULD DUMP UP TO 2 INCHES OF RAIN IN AN HOUR AS THEY DRIFT SLOWLY TOWARD THE NORTH AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. ALSO, FREQUENT LIGHTNING IS A THREAT, SO TAKE COVER INDOORS. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
847 PM EDT THU AUG 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM SHIPPENVILLE PA FLASH FLOODS
08/07/03 CLARION RT 66N FLOODED BETWEEN
SHIPPENVILLE AND LUCINDA.
REPORTED BY EMERGENCY
MANAGEMENT.
0845 PM CLARION PA FLASH FLOODS
08/07/03 CLARION ROAD FLOODING. REPORTED BY
EMERGENCY MANAGEMENTThe Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
1 flash flood. Local standard time, as filed.
Route 38 near Nickleville closed by flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334169.